MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM -3; PROSTHESIS, HIP, SEMI-CONSTRAIN, MET/CERA/POLY, CEMENT OR NON-POR, UNCEMENT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM -3; PROSTHESIS, HIP, SEMI-CONSTRAIN, MET/CERA/POLY, CEMENT OR NON-POR, UNCEMENT
Model Number 71342803
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Subluxation (4525)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication identified through a review of the national joint registry uk from united kingdom that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.(b)(4).
 
Event or Problem Description
It was reported that, after a left thr surgery performed on (b)(6) 2020 to address osteoarthritis symptoms, the patient sustained a dislocation/subluxation that made necessary a revision surgery on (b)(6) 2021.During this procedure, the modular head and liner were explanted.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a primary thr surgery with a hip prosthesis construct that included a polarstem stem with an r3 acetabular cup and that required a revision surgery due to specific reasons.As such, no further information will be available.

Brand Name
OXINIUM FEM HD 12/14 28MM -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAIN, MET/CERA/POLY, CEMENT OR NON-POR, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16283702
Report Number1020279-2023-00227
Device Sequence Number17834216
Product Code LZO
UDI-Device Identifier03596010474155
UDI-Public03596010474155
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71342803
Device Catalogue Number71342803
Device Lot Number5CM04059
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71334950/R3 20 DEG XLPE ACET LNR 28MM X MM50; 71338734/R3 HA MULTI-HOLE ACET SHELL 50MM; 75100465/POLARSTEM STEM STD TI/HA 2 NON-CEM
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale